Doctor's advice: Are the meds disturbing my flow?
Q I got rather depressed last year and a doc put me on Prozac. Since then, I have had great difficulty in discharging. Is this a side effect of the medication?
A Almost certainly. Prozac and several related drugs are well known for making it difficult for people to orgasm.
If your depression has gone, maybe you could cease taking the drug. However, check with your doc first.
If you still need medication, ask your doc to switch you to another brand.
I am a 21-year-old woman. I have always had a happy sex life with my loving boyfriend. But last week I had a strange experience at the moment of orgasm. I suddenly drenched the sheets with some mysterious, sweet-smelling fluid. Was this female ejaculation?
A Yes, it would appear so. It happens sometimes, and is nothing to fret about. Whether it will ever occur again is impossible to forecast.
Q I have never been unfaithful to my girlfriend, but last Saturday I was at a party and let a girl bring me to climax with a hand job. Could this give me venereal disease, Doc?
A No, that is almost impossible. I have never seen a case in which hand petting transmitted a sex infection.
Q I let a boy at Black River have sex with me for maybe 30 seconds. He did not discharge. However, now my menses are overdue. Could I be pregnant?
A Yes. It is certainly possible to get pregnant after only 30 seconds of intercourse. The guy might have leaked some sperm, even though he did not appear to discharge.
If the menses do not arrive within a week from now, undergo a pregnancy test.
Q My fiancée went for a holiday in Miami. She said she had no contact with any other guy while she was there. But since she came back she has become extraordinarily passionate in the sack. Also, one night when she was orgasming, she shouted out the Christian name 'Greg'. That is NOT my name! Do you think she was unfaithful with someone while she was away, and that this is what has made her more sex-craved?
A Well, it is a possibility, especially as she called out another guy's name. All I can say is that you should not make any sudden decisions about the future of your relationship till this situation has been resolved.
In particular, it would probably be unwise to proceed with any wedding plans for the moment.
Q I am female, and I gave oral sex to a guy in St James last week. Now I have got tonsillitis. Could that be caused from oral sex, Doc?
A Sexually transmitted infections can be caused by oral sex. However, tonsillitis, which is just an inflammation of the tonsils at the back of the throat, is so common in young people that I hesitate to say that in this case it was linked to your sexual experience with that guy.
Nevertheless, I think you should ask a doc to take a look at your throat, and, if possible, do a throat swab.
Don't fret. I'm sure you will be OK.
Q I am suffering from what the doc called a 'pulled muscle' in my leg. What exactly does that mean?
A It means that some fibres of the muscle have been torn. This is really painful but it will usually heal completely, provided that you rest the muscle, to begin with, and later go in for gentle exercises. In the early stages, application of ice cubes is often helpful; however, wrap them in a thick cloth to avoid damaging the skin.
Email questions for Doc to email@example.com. You may also read Doctor's Advice in Sunday's Outlook magazine.